MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Swelling (2091); Tingling (2171); Depression (2361); Inadequate Pain Relief (2388); Numbness (2415); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2003, the patient underwent anterior lumbar interbody fusion surgery from vertebrae l4 to s1.Reportedly, rhbmp-2/acs was used in this surgery.The rhbmp-2 collagen sponge was used to fuse more than one level of the spine.Post-op, the patient suffered from increasing low back pain, numbness in her left groin, and pain and radiculopathy in her left leg.Severe pain and symptoms ultimately compelled patient to undergo a risky, painful and costly revision surgery on (b)(6) 2003.Despite revision surgery, patient pain and related symptomatology returned.Patient continued to experience chronic and extreme back pain that radiates up and down her spine and into her legs, numbness and tingling from her buttocks down to her feet, and swelling in her legs and feet.Patient was constantly sitting or lying down, had difficulty in walking, and experiences bladder and bowel issues.Patient required a cane for assistance on occasion and suffers from depression.These serious injuries prevent patient from practicing and enjoying the activities of daily life.The patient was pre-operatively diagnosed with internal disc derangement, l4-l5 and l5-s1 and underwent the following procedures: an terior lumbar interbody fusion, l4-5 and l5-s1 with lt cages and bmp, stage ii sextant screw instrumentation, l4-s1.As per op-notes,¿ an appropriate size lt cage was then screwed down into position.Good solid tight fit was noted.This was done on the opposite side as well.After both cages were placed , the double- barreled guide tube was then removed and the cages were then directly visualized.A good solid tight fit was noted and was noted to be perfectly laid.An identical procedure was performed on the l5-s1 level as well.The cage was placed at this level as well.A solid tight fit was also noted on the opposite side, s1 level.At this point, the wound was then thoroughly irrigated several times.Bmp-impregnated collagen sponges were placed into each cage.¿ the patient tolerated the procedure well without any intraoperative complications.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7307702
Report Number1030489-2018-00303
Device Sequence Number19174507
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7510600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;